Stochastic Port-Hamiltonian Systems
Authors
Francesco Cordoni, Luca Di Persio, Riccardo Muradore
Abstract
In the present work we formally extend the theory of port-Hamiltonian systems to include random perturbations. In particular, suitably choosing the space of flow and effort variables we will show how several elements coming from possibly different physical domains can be interconnected in order to describe a dynamic system perturbed by general continuous semimartingale. Relevant enough, the noise does not enter into the system solely as an external random perturbation, since each port is itself intrinsically stochastic. Coherently to the classical deterministic setting, we will show how such an approach extends existing literature of stochastic Hamiltonian systems on pseudo-Poisson and pre-symplectic manifolds. Moreover, we will prove that a power-preserving interconnection of stochastic port-Hamiltonian systems is a stochastic port-Hamiltonian system as well.
Keywords
Stochastic geometric mechanics; Port-Hamiltonian systems; Stochastic equations on manifold; Dirac manifold; 34G20; 34F05; 37N35
Citation
- Journal: Journal of Nonlinear Science
- Year: 2022
- Volume: 32
- Issue: 6
- Pages:
- Publisher: Springer Science and Business Media LLC
- DOI: 10.1007/s00332-022-09853-2
BibTeX
@article{Cordoni_2022,
title={{Stochastic Port-Hamiltonian Systems}},
volume={32},
ISSN={1432-1467},
DOI={10.1007/s00332-022-09853-2},
number={6},
journal={Journal of Nonlinear Science},
publisher={Springer Science and Business Media LLC},
author={Cordoni, Francesco and Di Persio, Luca and Muradore, Riccardo},
year={2022}
}
References
- J Armstrong. Armstrong, J., Brigo, D.: Intrinsic stochastic differential equations as jets. Proc. R. Soc. A Math. Phys. Eng. Sci. 474(2210), 20170559 (2018) (2018)
- Barbu, V., Cordoni, F. & Persio, L. D. Optimal control of stochastic FitzHugh–Nagumo equation. International Journal of Control vol. 89 746–756 (2015) – 10.1080/00207179.2015.1096023
- Bessaih, H. & Flandoli, F. 2-D Euler equation perturbed by noise. NoDEA : Nonlinear Differential Equations and Applications vol. 6 35–54 (1999) – 10.1007/s000300050063
- Bismut, J. M. Mecanique aleatoire. Lecture Notes in Mathematics 1–100 (1982) doi:10.1007/bfb0095618 – 10.1007/bfb0095618
- Cordoni, F., Di Persio, L.: Small noise asymptotic expansion for a infinite dimensional stochastic reaction-diffusion forced van der pol equation. Int. J. Math. Models Method Appl. Sci., 9, 43–49 (2015)
- Cordoni, F. & Di Persio, L. Optimal control for the stochastic FitzHugh-Nagumo model with recovery variable. Evolution Equations & Control Theory vol. 7 571–585 (2018) – 10.3934/eect.2018027
- Cordoni, F., Persio, L. D. & Muradore, R. A variable stochastic admittance control framework with energy tank. IFAC-PapersOnLine vol. 53 9986–9991 (2020) – 10.1016/j.ifacol.2020.12.2716
- Cordoni, F., Di Persio, L. & Muradore, R. Bilateral teleoperation of stochastic port‐Hamiltonian systems using energy tanks. International Journal of Robust and Nonlinear Control vol. 31 9332–9357 (2021) – 10.1002/rnc.5780
- Cordoni, F., Di Persio, L. & Muradore, R. Stabilization of bilateral teleoperators with asymmetric stochastic delay. Systems & Control Letters vol. 147 104828 (2021) – 10.1016/j.sysconle.2020.104828
- Cordoni, F. G., Di Persio, L. & Muradore, R. Discrete stochastic port-Hamiltonian systems. Automatica vol. 137 110122 (2022) – 10.1016/j.automatica.2021.110122
- Cordoni, F. G., Di Persio, L. & Muradore, R. Discrete stochastic port-Hamiltonian systems. Automatica vol. 137 110122 (2022) – 10.1016/j.automatica.2021.110122
- Courant, T. J. Dirac manifolds. Transactions of the American Mathematical Society vol. 319 631–661 (1990) – 10.1090/s0002-9947-1990-0998124-1
- Dalsmo, M. & van der Schaft, A. J. A Hamiltonian framework for interconnected physical systems. 1997 European Control Conference (ECC) 2792–2797 (1997) doi:10.23919/ecc.1997.7082532 – 10.23919/ecc.1997.7082532
- Dalsmo, M. & van der Schaft, A. On Representations and Integrability of Mathematical Structures in Energy-Conserving Physical Systems. SIAM Journal on Control and Optimization vol. 37 54–91 (1998) – 10.1137/s0363012996312039
- CC de Wit. de Wit, C.C., Siciliano, B., Bastin, G.: Theory of Robot Control. Springer Science & Business Media, Berlin (2012) (2012)
- Elworthy, K. D. Stochastic Differential Equations on Manifolds. (1982) doi:10.1017/cbo9781107325609 – 10.1017/cbo9781107325609
- Emery, M.: An invitation to second-order stochastic differential geometry (2007) https://hal.archives-ouvertes.fr/hal-00145073/
- M Émery. Émery, M.: Stochastic Calculus in Manifolds. Springer Science & Business Media, Berlin (2012) (2012)
- Eyink, G. L. Dissipation in turbulent solutions of 2D Euler equations. Nonlinearity vol. 14 787–802 (2001) – 10.1088/0951-7715/14/4/307
- Flandoli, F. Weak vorticity formulation of 2D Euler equations with white noise initial condition. Communications in Partial Differential Equations vol. 43 1102–1149 (2018) – 10.1080/03605302.2018.1467448
- Gay-Balmaz, F. & Ratiu, T. S. Affine Lie–Poisson reduction, Yang–Mills magnetohydrodynamics, and superfluids. Journal of Physics A: Mathematical and Theoretical vol. 41 344007 (2008) – 10.1088/1751-8113/41/34/344007
- Gay-Balmaz, F. & Yoshimura, H. Dirac structures in nonequilibrium thermodynamics. Journal of Mathematical Physics vol. 59 (2018) – 10.1063/1.5017223
- Gay-Balmaz, F. & Yoshimura, H. Dirac structures in nonequilibrium thermodynamics for simple open systems. Journal of Mathematical Physics vol. 61 (2020) – 10.1063/1.5120390
- Haddad, W. M., Rajpurohit, T. & Jin, X. Energy-based feedback control for stochastic port-controlled Hamiltonian systems. Automatica vol. 97 134–142 (2018) – 10.1016/j.automatica.2018.07.031
- Holm, D. D. Geometric Mechanics. (IMPERIAL COLLEGE PRESS, 2008). doi:10.1142/p557 – 10.1142/p557
- Holm, D. D. Geometric Mechanics. (IMPERIAL COLLEGE PRESS, 2008). doi:10.1142/p549 – 10.1142/p549
- DD Holm. Holm, D.D.: Applications of poisson geometry to physical problems. Geom. Topol. Monogr 17, 221–384 (2011) (2011)
- DD Holm. Holm, D.D.: Variational principles for stochastic fluid dynamics. Proc. R. Soc. Math. Phys. Eng. Sci. 471(2176), 20140963 (2015) (2015)
- Holm, D. D., Schmah, T., Stoica, C. & Ellis, D. C. P. Geometric Mechanics and Symmetry. (2009) doi:10.1093/oso/9780199212903.001.0001 – 10.1093/oso/9780199212903.001.0001
- DD Holm. Holm, D.D., Tyranowski, T.M.: Variational principles for stochastic soliton dynamics. Proc. R. Soc. Math. Phys. Eng. Sci. 472(2187), 20150827 (2016) (2016)
- EP Hsu. Hsu, E.P.: Stochastic Analysis on Manifolds, vol. 38. American Mathematical Society, Ann Arbor (2002) (2002)
- Leung, T. P. & Qin, H. S. Advanced Topics in Nonlinear Control Systems. World Scientific Series on Nonlinear Science Series A (2001) doi:10.1142/4541 – 10.1142/4541
- Lázaro-Camí, J.-A. & Ortega, J.-P. Stochastic hamiltonian dynamical systems. Reports on Mathematical Physics vol. 61 65–122 (2008) – 10.1016/s0034-4877(08)80003-1
- Meyer, P. A. Geometrie stochastique sans larmes. Lecture Notes in Mathematics 44–102 (1981) doi:10.1007/bfb0088360 – 10.1007/bfb0088360
- Morselli, R. & Zanasi, R. Control of port Hamiltonian systems by dissipative devices and its application to improve the semi-active suspension behaviour. Mechatronics vol. 18 364–369 (2008) – 10.1016/j.mechatronics.2008.05.008
- B Oksendal. Oksendal, B.: Stochastic Differential Equations: An Introduction with Applications. Springer Science & Business Media, Berlin (2013) (2013)
- PJ Olver. Olver, P.J.: Applications of Lie Groups to Differential Equations, vol. 107. Springer Science & Business Media, Berlin (2000) (2000)
- Ortega, J.-P. & Planas-Bielsa, V. Dynamics on Leibniz manifolds. Journal of Geometry and Physics vol. 52 1–27 (2004) – 10.1016/j.geomphys.2004.01.002
- Ortega, R., van der Schaft, A., Maschke, B. & Escobar, G. Interconnection and damping assignment passivity-based control of port-controlled Hamiltonian systems. Automatica vol. 38 585–596 (2002) – 10.1016/s0005-1098(01)00278-3
- Protter, P. E. Stochastic Differential Equations. Stochastic Modelling and Applied Probability 249–361 (2005) doi:10.1007/978-3-662-10061-5_6 – 10.1007/978-3-662-10061-5_6
- Ramirez, H., Maschke, B. & Sbarbaro, D. Irreversible port-Hamiltonian systems: A general formulation of irreversible processes with application to the CSTR. Chemical Engineering Science vol. 89 223–234 (2013) – 10.1016/j.ces.2012.12.002
- Satoh, S. Input‐to‐state stability of stochastic port‐Hamiltonian systems using stochastic generalized canonical transformations. International Journal of Robust and Nonlinear Control vol. 27 3862–3885 (2017) – 10.1002/rnc.3769
- Satoh, S. & Fujimoto, K. Stabilization of Time-varying Stochastic Port-Hamiltonian Systems Based on Stochastic Passivity. IFAC Proceedings Volumes vol. 43 611–616 (2010) – 10.3182/20100901-3-it-2016.00057
- Satoh, S. & Fujimoto, K. Passivity Based Control of Stochastic Port-Hamiltonian Systems. IEEE Transactions on Automatic Control vol. 58 1139–1153 (2013) – 10.1109/tac.2012.2229791
- Satoh, S. & Saeki, M. Bounded stabilisation of stochastic port-Hamiltonian systems. International Journal of Control vol. 87 1573–1582 (2014) – 10.1080/00207179.2014.880127
- Schwartz, L. Geometrie differentielle du 2ème ordre, semi-martingales et equations differentielles stochastiques sur une variete differentielle. Lecture Notes in Mathematics 1–148 (1982) doi:10.1007/bfb0092647 – 10.1007/bfb0092647
- C Secchi. Secchi, C., Stramigioli, S., Fantuzzi, C.: Control of Interactive Robotic Interfaces: A Port-Hamiltonian Approach, vol. 29. Springer Science & Business Media, Berlin (2007) (2007)
- Tabuada, P. & Pappas, G. J. Abstractions of Hamiltonian control systems. Automatica vol. 39 2025–2033 (2003) – 10.1016/s0005-1098(03)00235-8
- Tsionas, E. G. Stochastic frontier models with random coefficients. Journal of Applied Econometrics vol. 17 127–147 (2002) – 10.1002/jae.637
- Vaisman, I.: Lectures on the Geometry of Poisson Manifolds, vol 118. Birkhäuser (2012)
- van der Schaft, A. & Jeltsema, D. Port-Hamiltonian Systems Theory: An Introductory Overview. Foundations and Trends® in Systems and Control vol. 1 173–378 (2014) – 10.1561/2600000002
- van der Schaft, A. J. & Maschke, B. M. Hamiltonian formulation of distributed-parameter systems with boundary energy flow. Journal of Geometry and Physics vol. 42 166–194 (2002) – 10.1016/s0393-0440(01)00083-3
- van der Schaft, A. L2 - Gain and Passivity Techniques in Nonlinear Control. Communications and Control Engineering (Springer London, 2000). doi:10.1007/978-1-4471-0507-7 – 10.1007/978-1-4471-0507-7
- H Yu. Yu, H., Yu, J., Liu, J., Wang, Y.: Energy-shaping and l2 gain disturbance attenuation control of induction motor. Int. J. Innov. Comput. Inf. Control 8(7), 5011–5024 (2012) (2012)